Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 138, NWS Birmingham, AL

April 11, 201111 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 11, 2011, 6:48 PM CDT for 11 counties in Alabama. It was in force for 57 min. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2011, 6:48 PM CDT (23:48 UTC)
Expired
Apr 11, 2011, 7:45 PM CDT
In force
57 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Chilton County, AL, Dallas County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Perry County, AL, Shelby County, AL, St. Clair County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 81 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:04 PM CDTTSTM WND DMGGreensboro, ALNUMEROUS TREES DOWN ACROSS COUNTY.
Apr 11, 7:14 PM CDTTSTM WND DMG3 Nnw Fairfield, ALTREE DOWN BLOCKING HWY 269 NEAR MINOR HIGH SCHOOL
Apr 11, 7:14 PM CDTTSTM WND DMGBessemer, ALTREE DOWN ON AVE H IN BESSEMER.
Apr 11, 7:15 PM CDTTSTM WND DMGBessemer, ALCOUPLE OF TREES DOWN ALONG AVENUE I...1112 AND 1118.
Apr 11, 7:17 PM CDTTSTM WND DMGBessemer, ALTREES DOWN AND DAMAGED FENCE ON 1007 AVENUE J.
Apr 11, 7:20 PM CDTTSTM WND DMGBrent, ALSEVERAL TREES DOWN ALONG WITH ROOF DAMAGE NEAR LECROY CIRCLE AND BEAR CREEK ROAD
Apr 11, 7:21 PM CDTTSTM WND DMG2 Ne Calera, ALTREES DOWN.
Apr 11, 7:21 PM CDTTSTM WND DMG4 Sw Eoline, ALMULTIPLE TREES ON HOUSES ON COUNTRY ROAD 1.
Apr 11, 7:21 PM CDTTSTM WND DMGMccalla, ALLIGHT POST DOWN ON INTERSTATE 59 NEAR EXIT 107.
Apr 11, 7:25 PM CDTTSTM WND GST 1102 Sw Brent, ALWIND MEASURED FROM 70 FOOT UP THE TOWER. MULTIPLE LARGE TREES DOWN. DAMAGE TO RAWS AND RADIO TOWER.
Apr 11, 7:27 PM CDTTSTM WND DMGHoover, ALNUMEROUS TREES ON HOUSES, POWERLINES DOWN, AND TREES DOWN ACROSS BLUFF PARK AREA. MAJOR STRUCTURAL DAMAGE TO ONE HOUSE.
Apr 11, 7:27 PM CDTTORNADO 15 S Birmingham, ALPATH WAS .4 MILES IN LENGTH AND 100 YARD IN WIDTH. PEAK WINDS WERE ESTIMATED AT 100 MPH. AFFECTED THE VESTAVIA HILLS AREA. DAMAGE PATH WAS FROM THE VESTAVIA HILLS POLICE DEPARTMENT...ACROSS BIRD PARK...TO JUST NORTH OF THE VESTAVIA HILLS COUNTRY CLUB. NUMEROUS
Apr 11, 7:28 PM CDTTSTM WND DMG2 Se Homewood, ALTREE DOWN AT THE CORNER OF HAVILAND DR AND GEORGIA AVE.
Apr 11, 7:28 PM CDTTSTM WND DMG3 Ssw Homewood, ALTREES DOWN AND POWERLINE ACROSS HACKBERRY LANE.
Apr 11, 7:28 PM CDTTSTM WND DMGVestavia Hills, ALTREES AND POWERLINES DOWN ON SUNNYWOOD CIRCLE AT VESTRIDGE RD. TREE ON VEHICLE.
Apr 11, 7:30 PM CDTTSTM WND DMG5 Ssw Birmingham, ALTREE DOWN ON WEST VALLEY AVE IN HOMEWOOD.
Apr 11, 7:30 PM CDTTSTM WND DMGCentreville, ALTREES DOWN ALONG THE FOLLOWING ROADS, SELMA, NORTH SCOTTSVILLE, FREDRICKS PASS, COUNTY ROAD 44, PAYNE LAKE, CAHABA ROADS AND COOPER STREET.
Apr 11, 7:30 PM CDTTSTM WND DMGVestavia Hills, ALTREES AND POWERLINES DOWN NEAR HAYES CIRCLE.
Apr 11, 7:34 PM CDTTSTM WND DMGCahaba Heights, ALTREE DOWN ON HOUSE ON MEADOW LAWN NEAR DOLLY RIDGE.
Apr 11, 7:34 PM CDTTSTM WND DMGPelham, ALLARGE TREE BLOCKING CHANDAFERN DR.
Apr 11, 7:35 PM CDTTSTM WND DMG4 Wsw Brierfield Ironwo, AL*** 1 INJ *** TREE FELL ON A BRIARFIELD FIRE TRUCK ALONG HIGHWAY 25. ONE FIREMAN SUSTAINED MINOR INJURIES.
Apr 11, 7:40 PM CDTTSTM WND DMG6 Se Mountain Brook, ALTREE DOWN ON A VEHICLE ON BROOK HIGHLAND LANE. NO INJURIES REPORTED.
Apr 11, 7:40 PM CDTTSTM WND DMGMontevallo, ALWIND DAMAGE TO A STORE FRONT ON MAIN STREET IN MONTEVALLO.
Apr 11, 7:45 PM CDTTSTM WND DMG1 Wsw Montevallo, ALTREE ON A HOUSE ON NABORS STREET.
Apr 11, 7:45 PM CDTTSTM WND DMG2 Ne Calera, ALLARGE TREE DOWN.
Apr 11, 7:45 PM CDTTSTM WND DMGCalera, ALTREE DOWN ON HOUSE ON BRENDA DRIVE.
Apr 11, 7:50 PM CDTTSTM WND DMG4 Nne Jemison, ALTREES DOWN ACROSS COUNTRY ROAD 73.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 4:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-684 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS54 KBMX 112348
SVRBMX
ALC007-021-047-063-065-073-105-115-117-125-127-120045-
/O.NEW.KBMX.SV.W.0138.110411T2348Z-110412T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL ALABAMA...
  WESTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  NORTH CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  HALE COUNTY IN WEST CENTRAL ALABAMA...
  JEFFERSON COUNTY IN CENTRAL ALABAMA...
  PERRY COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  SHELBY COUNTY IN CENTRAL ALABAMA...
  EASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHEASTERN WALKER COUNTY IN CENTRAL ALABAMA...

* UNTIL 745 PM CDT

* AT 648 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM OAK GROVE TO DUFFYS BEND...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...HUEYTOWN...FAIRFIELD...BESSEMER...HOMEWOOD...
  GARDENDALE...FULTONDALE AND BIRMINGHAM.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 272...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 78 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 68 THROUGH 147...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 148...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS WEST ALABAMA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3369 8722 3373 8633 3266 8689 3266 8691
      3262 8691 3252 8696 3250 8773 3252 8773
      3253 8781 3255 8782 3253 8786 3260 8789
      3261 8788 3260 8784 3262 8785 3263 8794
      3261 8800
TIME...MOT...LOC 2348Z 270DEG 53KT 3347 8719 3267 8778

$$
56
2 follow-up statements
902 
WWUS54 KBMX 120008
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CDT MON APR 11 2011

ALC063-127-120017-
/O.CAN.KBMX.SV.W.0138.000000T0000Z-110412T0045Z/
GREENE AL-WALKER AL-
708 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3259 8774 3369 8701 3373 8633 3252 8696
      3250 8773 3253 8781
TIME...MOT...LOC 0007Z 272DEG 42KT 3346 8698 3267 8758

$$

ALC007-021-047-065-073-105-115-117-125-120045-
/O.CON.KBMX.SV.W.0138.000000T0000Z-110412T0045Z/
DALLAS AL-PERRY AL-HALE AL-CHILTON AL-BIBB AL-SHELBY AL-TUSCALOOSA 
AL-JEFFERSON AL-ST. CLAIR AL-
708 PM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ST. CLAIR...JEFFERSON...SOUTHEASTERN TUSCALOOSA...SHELBY...BIBB...
WESTERN CHILTON...HALE...PERRY AND NORTH CENTRAL DALLAS COUNTIES
UNTIL 745 PM CDT...

AT 704 PM CDT...A LINE OF THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH WAS LOCATED ALONG A LINE EXTENDING FROM 
HUEYTOWN TO GREENSBORO MUNICIPAL AIRPORT...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAIRFIELD...BESSEMER...GARDENDALE...FULTONDALE...HOMEWOOD...
  BIRMINGHAM...VESTAVIA HILLS...BRENT...HOOVER AND CENTREVILLE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 272...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 85 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 86 THROUGH 147...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 148...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WEST ALABAMA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3259 8774 3369 8701 3373 8633 3252 8696
      3250 8773 3253 8781
TIME...MOT...LOC 0007Z 272DEG 42KT 3346 8698 3267 8758

$$

56
285 
WWUS54 KBMX 120038
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT MON APR 11 2011

ALC125-120047-
/O.CAN.KBMX.SV.W.0138.000000T0000Z-110412T0045Z/
TUSCALOOSA AL-
738 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TUSCALOOSA COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3266 8748 3371 8670 3373 8633 3266 8689
      3266 8691 3262 8691 3253 8696 3252 8763
TIME...MOT...LOC 0037Z 272DEG 42KT 3344 8656 3265 8717

$$

ALC007-021-047-065-073-105-115-117-120045-
/O.CON.KBMX.SV.W.0138.000000T0000Z-110412T0045Z/
DALLAS AL-PERRY AL-HALE AL-CHILTON AL-BIBB AL-SHELBY AL-JEFFERSON AL-
ST. CLAIR AL-
738 PM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ST. CLAIR...EASTERN JEFFERSON...SHELBY...BIBB...WESTERN CHILTON...
SOUTH CENTRAL HALE...PERRY AND NORTH CENTRAL DALLAS COUNTIES UNTIL
745 PM CDT...

AT 734 PM CDT...A ***YOU FORGOT TO SELECT A DEFAULT OPTION*** 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GREYSTONE TO 7 MILES EAST OF MARION...
MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOODY...CALERA...JEMISON...ODENVILLE...ARGO...VANDIVER...LAWLEY...
  MARGARET...WESTOVER AND BALD ROCK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 6 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 125 THROUGH 147...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 148...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
THE WESTERN HALF OF THE STATE. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3266 8748 3371 8670 3373 8633 3266 8689
      3266 8691 3262 8691 3253 8696 3252 8763
TIME...MOT...LOC 0037Z 272DEG 42KT 3344 8656 3265 8717

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:47 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 11, 6:47 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CDT MON APR 11 2011

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

ENVIRONMENT WILL SLOWLY DESTABILIZE ACROSS THE AREA THRU THE
REMAINDER OF THE AFTN AS THE CAPE THAT HAS BEEN IN PLACE ALL DAY
FINALLY ERODES. SQUALL LINE HAS HAD A HARD TIME PROGRESSING EWD THUS
FAR BUT IS EXPECTED TO PICK UP FORWARD SPEED AS THE DAY PROGRESSES
AND THE SFC RIDGE BREAKS DOWN. PREVIOUS TIMING FOR THE WRN HALF OF
THE CWA HAS BEEN PUSHED BACK TO ACCOUNT FOR THIS SLOWER TREND.
HOWEVER TIMING IN THE EAST IS STILL REPRESENTATIVE. STRONG SWRLY
WINDS AND DRY AIR ALOFT WILL KEEP THE DAMAGING WIND THREAT HIGH.
SOME LARGE HAIL IS ALSO POSSIBLE BUT TO A SMALLER DEGREE THAN THE
WINDS. ISOLATED TORNADOES AND FLOODING WILL PRESENT THE LOWEST
THREAT WITH THIS SYSTEM. THE LINE SHOULD MOVE QUICKLY ENOUGH THRU
THE AREA TO PREVENT ANY WIDESPREAD FLOODING CONCERNS...BUT TRAINING
CELLS COULD LEAD TO SOME BRIEF LOCALIZED FLASH FLOODING ISSUES. EVEN
THOUGH THE THREAT FOR TORNADOES IS RATHER LOW...THERE IS THE
POSSIBILITY OF A BRIEF SPIN-UP WITHIN THE LINE...ESPECIALLY W OF
I-65.

MORE PLEASANT WEATHER IS IN STORE ON TUE AS A SLIGHTLY DRIER AND
COOLER AIR MASS FILTERS INTO THE REGION. TEMPS WILL NOT DROP
SIGNIFICANTLY BUT THEY SHOULD AT LEAST FALL BACK TO NORMAL FOR THIS
TIME OF YEAR...WITH HIGHS IN THE UPPER 60S NORTH TO MID 70S SOUTH.
SFC HIGH PRESSURE WILL STICK AROUND THRU WED AND THEN BEGIN TO PUSH
OFF TO THE E AS THE NEXT STORM SYSTEM TAKES SHAPE TO OUR W. THE SFC
LOW ASSOCIATED WITH THIS SECOND SYSTEM WILL TRACK EWD DRAGGING
ANOTHER COLD FRONT THRU THE AREA LATE IN THE WEEK. MODEL DIFFERENCES
ARE STILL TOO GREAT FOR DETERMINING ANY DETAILS...BUT IT DOES APPEAR
THAT THE FRONT AND ASSOCIATED SHOWERS/STORMS WILL MOST LIKELY MOVE
THRU LATE FRI. THIS SCENARIO WOULD PAVE THE WAY FOR A FAIRLY NICE
AND QUIET WEEKEND ACROSS CENTRAL ALABAMA. THIS IS UNLESS MODELS
BEGIN TO SLOW THE SYSTEM DOWN...WHICH THEY TEND TO DO.

19

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO PLOW ACROSS CENTRAL
ALABAMA THIS EVENING. SOME OF THESE STORMS COULD PRODUCE DAMAGING
WINDS. THIS LINE IS EXPECTED TO AFFECT ALL TAF SITES THIS EVENING.
BY 06Z...COLD FRONT WILL BE MOVING THROUGH AND WINDS WILL SHIFT MORE
TO THE NORTHWEST.

ONCE THE FRONT MOVES THROUGH...EXPECT A BRIEF PERIOD OF MVFR
CEILINGS...BUT FELT CONFIDENT ENOUGH TO CLEAR SKIES FROM WEST TO
EAST AFTER 06Z ACROSS ALL SITES.

WINDS WILL REMAIN GUSTY TOMORROW BUT NOT NEARLY AS STRONG AS THEY
WERE TODAY.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ALL OF CENTRAL ALABAMA.

&&

19/10
Hazardous weather outlook, Apr 11, 4:55 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CDT MON APR 11 2011

ALZ011>015-017>050-130000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
455 PM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA
THROUGH MUCH OF TONIGHT. THE HAZARDOUS THREATS WITH THESE STORMS
INCLUDE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE EMBEDDED WITHIN THE LINE OF THUNDERSTORMS. THE IMPACTS LAST
INTO THE EARLY EVENING ACROSS THE NORTHWEST...AND LAST UNTIL AROUND
1 AM OR LATER ACROSS THE SOUTHEAST. THESE STORMS WILL FORM ALONG AND
AHEAD OF A COLD FRONT THAT WILL MOVE WEST TO EAST THROUGH TONIGHT.

WINDY CONDITIONS ARE EXPECTED TONIGHT. SOUTH TO SOUTHWEST WINDS OF
15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH ARE ANTICIPATED AHEAD OF THE
COLD FRONT. THESE WINDS ARE EXPECTED OUTSIDE THE THUNDERSTORM AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDY CONDITIONS ARE POSSIBLE BEHIND A STRONG COLD FRONT ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
CONTINUE TO BE NECESSARY TONIGHT DUE TO THE SEVERE WEATHER THREAT.

08/MNK

In the hours before

Special weather statement, Apr 11, 5:12 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT MON APR 11 2011

ALZ011>015-112300-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
512 PM CDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION...WINSTON...
LAMAR...NORTHWESTERN WALKER AND NORTHERN FAYETTE COUNTIES UNTIL 600
PM CDT...

AT 507 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMILTON TO CALEDONIA...AND
MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  VERNON...
  WINFIELD...
  HALEYVILLE...
  LYNN...
  CARBON HILL...

&&

LAT...LON 3371 8826 3416 8801 3431 8726 3430 8711
      3422 8710 3380 8734 3361 8827
TIME...MOT...LOC 2212Z 256DEG 50KT 3410 8795 3370 8816

GOGGINS
Local storm report, Apr 11, 6:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     ALICEVILLE              33.13N 88.16W
04/11/2011                   PICKENS            AL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN AND AROUND ALICEVILLE

&&

HB
Special weather statement, Apr 11, 6:17 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT MON APR 11 2011

ALZ015-017-024-120000-
BLOUNT AL-JEFFERSON AL-WALKER AL-
617 PM CDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...NORTHEASTERN WALKER AND
NORTHERN JEFFERSON COUNTIES UNTIL 700 PM CDT...

AT 615 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  JASPER...
  CORDOVA...
  CLEVELAND...
  BLOUNTSVILLE...
  ONEONTA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3413 8646 3383 8642 3372 8745 3400 8743
      3399 8711 3389 8708 3389 8700 3387 8698
      3387 8695 3392 8692 3396 8680 3400 8674
      3407 8669 3409 8669
TIME...MOT...LOC 2317Z 264DEG 40KT 3388 8730

GOGGINS
Local storm report, Apr 11, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     CURRY                   33.96N 87.21W
04/11/2011                   WALKER             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE ON HWY 257 IN CURRY AL.

&&

JT

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:52 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more20 hr
Apr 11, 5:12 PM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Winston48 min
Apr 11, 5:36 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter, Tuscaloosa39 min
Apr 11, 5:42 PM CDTTornado WarningBMXFayette, Walker22 min
Apr 11, 6:08 PM CDTTornado WarningBMXGreene, Pickens, Tuscaloosa37 min
Apr 11, 6:13 PM CDTSevere Thunderstorm WarningBMXBibb, Greene, Jefferson, Pickens, Tuscaloosa47 min
Apr 11, 6:17 PM CDTSpecial Weather StatementBMXBlount, Walker43 min
Apr 11, 6:38 PM CDTTornado WarningBMXBibb, Tuscaloosa29 min
Apr 11, 6:43 PM CDTTornado WarningBMXGreene, Hale15 min
Apr 11, 6:43 PM CDTTornado WarningBMXBibb, Hale, Tuscaloosa14 min
Apr 11, 6:52 PM CDTTornado WarningBMXBlount38 min
Apr 11, 6:53 PM CDTTornado WarningBMXJefferson, Tuscaloosa52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.